Alert archive / Minnesota / Wind Chill Warnings in 2009

Wind Chill Warning 1, NWS Sioux Falls, SD

January 14, 2009Brookings County, South Dakota; 5 counties in Iowa; 7 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill warning at Jan 14, 2009, 3:39 AM CST for Brookings County, South Dakota; 5 counties in Iowa; 7 counties in Minnesota. It took effect at Jan 14, 2009, 4:00 AM CST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 3:39 AM CST (09:39 UTC)
In effect from
Jan 14, 2009, 4:00 AM CST
Expired
Jan 15, 2009, 6:00 AM CST
In force
26 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 140939
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CST WED JAN 14 2009

.COLD...ARCTIC AIR WILL DRIVE SOUTHWARD ON A STRONG NORTH WIND
TODAY. THIS WILL DROP WIND CHILL TEMPERATURES TO 20 TO 35 BELOW
ZERO FOR MOST LOCATIONS. WIND CHILL READINGS OF 35 TO 40 BELOW
ZERO WILL ALSO BE POSSIBLE EAST OF A LINE FROM BROOKINGS TO
SPENCER IOWA. AS HIGH PRESSURE BUILDS SOUTH...THE WIND WILL BEGIN
TO SUBSIDE AFTER SUNSET. WHILE THE EFFECTS OF THE WIND WILL
DIMINISH AFTER MIDNIGHT...ACTUAL TEMPERATURES WILL FALL TO AROUND
20 BELOW ZERO IN MANY LOCATIONS THURSDAY MORNING.

IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-SDZ040-141745-
/O.UPG.KFSD.WC.Y.0003.000000T0000Z-090115T0600Z/
/O.NEW.KFSD.WC.W.0001.090114T1000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...BROOKINGS
339 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS OF OF 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES OF 5
TO 10 BELOW ZERO TO CREATE WIND CHILL READINGS OF 25 TO 40 BELOW
ZERO. A FEW FLURRIES AND PATCHY BLOWING SNOW WILL ALSO BE POSSIBLE
THIS MORNING AS THE COLD AIR SURGES SOUTH. 

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ022-141745-
/O.UPG.KFSD.WC.Y.0003.090114T1000Z-090115T0600Z/
/O.NEW.KFSD.WC.W.0001.090114T1000Z-090115T1200Z/
BUENA VISTA-
INCLUDING THE CITY OF...STORM LAKE
339 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS OF OF 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES
AROUND 5 BELOW ZERO TO CREATE WIND CHILL READINGS OF 25 TO 40
BELOW ZERO. THE COLDEST WIND CHILL READINGS WILL LIKELY BE FROM
ABOUT 500 PM CST THROUGH 1000 PM CST. A FEW FLURRIES AND PATCHY
BLOWING SNOW WILL ALSO BE POSSIBLE THIS MORNING AS THE COLD AIR
SURGES SOUTH.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ001-MNZ098-SDZ038-039-052>056-059>062-141745-
/O.EXT.KFSD.WC.Y.0003.000000T0000Z-090115T0600Z/
LYON-ROCK-BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-MOODY-
DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...
HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS
339 AM CST WED JAN 14 2009

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTH WINDS OF OF 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES
AROUND 5 BELOW ZERO TO CREATE WIND CHILL READINGS OF 20 TO 35
BELOW ZERO. A FEW FLURRIES AND PATCHY BLOWING SNOW WILL ALSO BE
POSSIBLE THIS MORNING AS THE COLD AIR SURGES SOUTH.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ012-020-021-031-032-NEZ013-014-SDZ050-057-058-063>071-141745-
/O.CON.KFSD.WC.Y.0003.090114T1000Z-090115T0600Z/
SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-
AURORA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-
YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ORANGE CITY...SIOUX CENTER...LE MARS...
CHEROKEE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
339 AM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTH WINDS OF OF 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES
OF ZERO TO 5 BELOW ZERO TO CREATE WIND CHILL READINGS OF 20 TO 30 
BELOW ZERO. A FEW FLURRIES AND PATCHY BLOWING SNOW WILL ALSO BE
POSSIBLE THIS MORNING AS THE COLD AIR SURGES SOUTH.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
6 follow-up statements
000 
WWUS43 KFSD 141629
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CST WED JAN 14 2009

.BITTER COLD ARCTIC AIR WILL CONTINUE TO MOVE SOUTHWARD OVER THE
AREA THROUGH THIS AFTERNOON AND EVENING. NORTH WINDS WILL BE
GENERALLY 15 TO 25 MPH THIS AFTERNOON...BUT GUST TO AROUND 30 MPH
IN SOME AREAS...ESPECIALLY FROM SOUTHWEST MINNESOTA TO NORTHWEST
IOWA. LOWEST WIND CHILLS WILL RANGE FROM 35 TO 40 BELOW ZERO IN
SOUTHWEST MINNESOTA...TO 25 BELOW ZERO IN THE MISSOURI VALLEY FROM
CHAMBERLAIN TO SIOUX CITY. AS HIGH PRESSURE BUILDS SOUTH TONIGHT...
THE WIND WILL BEGIN TO SUBSIDE AFTER SUNSET. WHILE THE EFFECTS OF
THE WIND WILL DIMINISH AFTER MIDNIGHT...ACTUAL TEMPERATURES WILL
FALL TO AROUND 20 BELOW ZERO IN MANY LOCATIONS THURSDAY MORNING.

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040-
150030-
/O.CON.KFSD.WC.W.0001.000000T0000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-LYON-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
1029 AM CST WED JAN 14 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTH TO NORTHWEST WINDS OF OF 20 TO 30 MPH WILL COMBINE WITH
TEMPERATURES OF 5 TO 10 BELOW ZERO TO CREATE WIND CHILL READINGS
OF 30 TO 40 BELOW ZERO. ICE CRYSTALS AND PATCHY BLOWING SNOW WILL
ALSO BE POSSIBLE TODAY AS THE COLD AIR SURGES SOUTH.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038-039-050-
052>071-150030-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-090115T0600Z/
LYON-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1029 AM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTH TO NORTHWEST WINDS OF OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS...
WILL COMBINE WITH TEMPERATURES NEAR 5 BELOW ZERO TO CREATE WIND
CHILL READINGS OF 20 TO 35 BELOW ZERO. ICE CRYSTALS AND LOCALIZED
BLOWING SNOW WILL ALSO BE POSSIBLE TODAY AS THE COLD AIR SURGES
SOUTH. WINDS WILL DECREASE AFTER SUNSET...BUT TEMPERATURES WILL
CONTINUE TO DROP.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
RYRHOLM
000 
WWUS43 KFSD 142115
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CST WED JAN 14 2009

.BITTERLY COLD WIND CHILLS CAN BE EXPECTED ACROSS THE REGION
THROUGH MIDNIGHT...LINGERING EAST OF INTERSTATE 29 THROUGH
THURSDAY MORNING. WIND CHILLS OF 35 BELOW TO 40 BELOW CAN BE
EXPECTED EAST OF INTERSTATE 29...AND FROM 25 BELOW TO 35 BELOW
WEST OF INTERSTATE 29.

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040-
150515-
/O.CON.KFSD.WC.W.0001.000000T0000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-LYON-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
315 PM CST WED JAN 14 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTH TO NORTHWEST WINDS WILL DECREASE TO 10 TO 15 MPH OVERNIGHT.
HOWEVER...THESE WINDS COMBINED WITH ACTUAL AIR TEMPERATURES
DROPPING TO NEAR 25 BELOW...WILL CREATE BITTERLY COLD WIND CHILLS
OF OF 35 BELOW TO 40 BELOW TONIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038-039-050-
052>071-150515-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-090115T0600Z/
LYON-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
315 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH THIS EVENING...WILL
GRADUALLY BECOME LIGHT AND VARIABLE AFTER MIDNIGHT. THE WINDS
COMBINED WITH SUB ZERO TEMPERATURES...WILL PRODUCE BITTERLY COLD
WIND CHILLS OF 25 BELOW TO 35 BELOW THROUGH MIDNIGHT. ACTUAL LOW
TEMPERATURES WILL DROP TO 15 BELOW TO 25 BELOW BY THURSDAY.
HOWEVER...WITH WINDS BECOMING LIGHT AFTER MIDNIGHT...WIND CHILLS
WILL NOT BE A FACTOR. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS43 KFSD 150315
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CST WED JAN 14 2009

.BITTERLY COLD WIND CHILLS CAN BE EXPECTED ACROSS THE REGION
THROUGH MIDNIGHT...LINGERING EAST OF INTERSTATE 29 THROUGH
THURSDAY MORNING. WIND CHILLS OF 35 BELOW TO 40 BELOW CAN BE
EXPECTED EAST OF INTERSTATE 29...AND FROM 25 BELOW TO 35 BELOW
WEST OF INTERSTATE 29.

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040-
151115-
/O.CON.KFSD.WC.W.0001.000000T0000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-LYON-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
915 PM CST WED JAN 14 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. 

NORTH TO NORTHWEST WINDS WILL DECREASE TO 10 TO 15 MPH OVERNIGHT.
HOWEVER...THESE WINDS COMBINED WITH ACTUAL AIR TEMPERATURES
DROPPING TO 25 BELOW TO 35 BELOW...WILL CREATE BITTERLY COLD WIND
CHILLS OF OF 35 BELOW TO 45 BELOW TONIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038-039-050-
052>071-150600-
/O.CON.KFSD.WC.Y.0003.000000T0000Z-090115T0600Z/
LYON-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
915 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

NORTH TO NORTHWEST WINDS OF 5 TO 15 MPH LATE THIS EVENING...WILL
GRADUALLY BECOME LIGHT AND VARIABLE AFTER MIDNIGHT. THE WINDS
COMBINED WITH SUB ZERO TEMPERATURES...WILL PRODUCE BITTERLY COLD
WIND CHILLS OF 25 BELOW TO 35 BELOW THROUGH MIDNIGHT. ACTUAL
TEMPERATURES WILL DROP TO 15 BELOW TO 25 BELOW BY THURSDAY.
WITH WINDS BECOMING LIGHT AFTER MIDNIGHT...WIND CHILLS WILL NOT
BE A MAJOR FACTOR...BUT IT WILL STILL BE VERY COLD.

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH COLD
TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO
OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

$$
WILLIAMS
000 
WWUS43 KFSD 150617
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CST THU JAN 15 2009

.BITTERLY COLD WIND CHILLS CAN BE EXPECTED EAST OF INTERSTATE 29
THROUGH THURSDAY MORNING WITH WIND CHILLS OF 35 BELOW TO 40 BELOW
ZERO.

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038-039-050-
052>071-150730-
/O.EXP.KFSD.WC.Y.0003.000000T0000Z-090115T0600Z/
LYON-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1217 AM CST THU JAN 15 2009

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WHILE THE WIND HAS DECREASED AND IS NO LONGER A FACTOR...ACTUAL
TEMPERATURES WILL STILL BE VERY COLD WITH THURSDAY MORNING LOWS
RANGING FROM ABOUT 15 BELOW TO 25 BELOW.

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040-
151200-
/O.CON.KFSD.WC.W.0001.000000T0000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-LYON-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
1217 AM CST THU JAN 15 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH
TEMPERATURES OF 15 BELOW TO 20 BELOW TO CREATE WIND CHILLS OF 35
BELOW TO 45 BELOW TONIGHT. WINDS SHOULD DECREASE TO LESS THAN 5
MPH LATE TONIGHT AND NOT BE FACTOR...BUT ACTUAL TEMPERATURES WILL
FALL TO AROUND 25 BELOW ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS43 KFSD 150916
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 AM CST THU JAN 15 2009

.BITTERLY COLD WIND CHILLS CAN BE EXPECTED EAST OF INTERSTATE
29 THROUGH EARLY THIS MORNING WITH WIND CHILLS OF 35 BELOW TO 40
BELOW ZERO.

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040-
151200-
/O.CON.KFSD.WC.W.0001.000000T0000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-LYON-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
316 AM CST THU JAN 15 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

ALTHOUGH NORTH TO NORTHWEST WINDS WILL CONTINUE TO DECREASE
THROUGH THE EARLY MORNING HOURS...WITH TEMPERATURES OF 20 BELOW
TO 25 BELOW...WIND CHILL VALUES WILL BE IN THE RANGE OF 35 BELOW
TO 45 BELOW THROUGH THIS MORNING.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS43 KFSD 151153
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
553 AM CST THU JAN 15 2009

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040-
151300-
/O.EXP.KFSD.WC.W.0001.000000T0000Z-090115T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-LYON-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
553 AM CST THU JAN 15 2009

...WIND CHILL WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

VERY COLD CONDITIONS WILL STILL BE IN PLACE THIS MORNING...BUT THE
WIND SHOULD NOT BE THE FACTOR THAT IT WAS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 13, 10:07 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Jan 13, 10:07 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 PM CST TUE JAN 13 2009

.DISCUSSION...
SNOW DIED OFF RPDLY THIS EVE AND WAS ABLE TO KILL WINTER WX ADVY.
A FEW AREAS OF LGT SNOW WITH LTL OR NO ACCUM. OTRW SYS MOVG RPDLY
ACRS AREA AS EXPECTED...BUT WARMER AIR MADE LTL INROAD AND IN FACT
AIR COMING IN IS COLDER THAN WE HAD. HAVE MOVED UP WIND CHILL ADVY
TO NOW FOR A STRIP OF ZONES ALG INTERSTATE 90. ALSO HAVE LOWERD
TNGTS LOWS AND WED HIGHS.

&&

AVIATION...
 WDSPRD CIGS MVFR WITH LCL 3-5SM VSBYS IN LGT SNOW THO WDSPRD SNOW
IS DONE. THESE CIGS WILL CLEAR OUT FROM THE N 12Z-18Z. NEW COLD
SURGE PUSHING IN WITH STG WINDS MAY PRODUCE AREAS OF MVFR VSBYS
IN BLOWING SNOW THRU 14/18Z.

&&

.PREV DISCUSSION...
ON LARGE SCALE...NEXT SYSTEM IN LINE OF SUCCESSION FOR LARGE
SCALE TROUGH REINFORCEMENT RECENTLY HAS CROSSED THE INTERNATIONAL
BORDER INTO ND. THIS FEATURE IS SET UP TO FAVORABLY INTERACT WITH
AN INTENSE BAROCLINIC ZONE AS IT SLIDES SSE ACROSS THE CWA LATE
THIS AFTERNOON AND EVENING. 12Z NAM HAS SOMEWHAT THE TYPICAL NORTH
BIAS TO FRONTAL FEATURES...AND CONSENSUS OF GFS/ECMWF/18Z NAM
SEEMS MORE IN ORDER FOR DYNAMICAL DETERMINATION OF PCPN
DISTRIBUTION...AND SEEM TO CORRESPOND QUITE WELL TO RECENT RADAR
TRENDS. CROSS SECTIONS ON BOTH NAM/GFS INDICATE POTENTIAL FOR A
DEEP DENDRITIC GROWTH ZONE... AND THE FRONTOGENETIC/EPV STRUCTURE
FAVORABLE FOR DECENT BANDING FROM EXTREME ECNTRL SD THRU SW MN
TOWARD THE IA GREAT LAKES... ALTHOUGH 18Z NAM HAS SOMEWHAT LOST
THIS FEATURE. FOR THIS REASON... HAVE RATIOS OF CLOSER TO 20/1
ACRS THE FAR NERN AREAS...TAPERING TOWARD 12/1 FOR MO RVR
CORRIDOR. WHILE TMPS APPEAR TO HOLD ON ENOUGH TO KEEP PCPN TYPE
ALL SNOW WHERE SIGNIFICANT POPS IN ORDER...WL HAVE TO KEEP A
WATCHFUL EYE THRU SWRN CWA FOR POTENTIAL LIQUID MIX. ALSO...WITH
LOCATION OF SFC WAVE MOVING FROM WRN ND INTO NERN NEBRASKA BY
06Z...THERE IS A WINDOW FOR THE FAR WRN CWA TO WARM CONSIDERABLY
EARLY EVENING...AND THE UPPER 30S AND LOWER 40S ARE STALKING THE
AREAS W OF THE MO RVR AT THIS TIME.

MAIN DIV Q/PV FEATURE STREAKS ACRS THE AREA AND IS MAINLY CLEAR OF
THE AREA BY MIDNIGHT...AND WL DROP POPS NOTABLY BY THIS TIME. COULD
YET BE SOME LINGERING PATCHES OF SNOWFALL WITH SHALLOW FRONTAL
FORCING DROPPING SWRD THRU THE NIGHT...BUT THE SIGNIFICANT
ACCUMULATIONS OF SNOWFALL WL HAVE ENDED WITH 3 TO 4 INCHES LKLY FROM
ARND KBKX TO KPQN TO KMWM TO KSPW...BUFFERER BY AN INCH OR TWO FROM
KHON TO KFSD TO IDA GROVE.

COLD AIR WL SURGE SWRD AFTER LOW LVL SYSTEM STARTS TO PULL AWAY AND
ARCTIC INDUCED PRESSURE RISES OF 6-7 HPA/3H MOVE MAINLY THRU WRN CWA
THESE PRESSURE RISES SHUD HAVE MOSTLY CLEARED EFFECTS FROM THE CWA
BY 12Z.  FOR THIS REASON...THE MAIN WIND EFFECTS SHUD BE FELT FROM
THE JAMES VLY WWRD AND THEN DOWN THE MO CORRIDOR OVERNIGHT.
FORTUNATELY...THIS AREA IS MOSTLY DISTINCT FROM THE LOCATIONS
EXPECTED TO GET THE NEW DENDRITIC SNOWFALL. THEREFORE...HAVE NOT HAD
WIDESPREAD BLOWING SNOW FACTORED INTO ADVY...AND ENDING TIME OF ADVY
ALLOWS A CLEAR TRANSITION TO WIND CHILL ADVY BY LATER TONIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 4 AM WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR IAZ012-020>022-031-032.

     WIND CHILL ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR
     IAZ001>003-013-014.

MN...WIND CHILL ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR
     MNZ071-072-080-081-089-090-097-098.

NE...WIND CHILL ADVISORY FROM 4 AM WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR NEZ013-014.

SD...WIND CHILL ADVISORY FROM 4 AM WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR SDZ050-057-058-063>071.

     WIND CHILL ADVISORY UNTIL MIDNIGHT CST WEDNESDAY NIGHT FOR
     SDZ038>040-052>056-059>062.

&&

WILLIAMS
Hazardous weather outlook, Jan 13, 4:16 AM CST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0416 AM CST TUE JAN 13 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0416 AM CST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A BAND OF SNOW WILL DEVELOP NEAR HURON SPREADING EAST THROUGHOUT
THE DAY. SNOW ACCUMULATIONS WILL RANGE FROM ONE TO TWO INCHES
MAINLY ALONG AND WEST OF INTERSTATE 29.  SNOW WILL CONTINUE
ACROSS SOUTHWEST MINNESOTA INTO NORTHWEST IOWA TONIGHT.  SNOW
TOTALS THERE WILL GENERALLY TOTAL TWO TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BRISK NORTHWEST WINDS WILL CREATE BITTERLY COLD WIND CHILLS OF 20
TO 30 DEGREES BELOW ZERO DURING THE DAY WEDNESDAY. THESE WINDS
MAY ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW REDUCING
VISIBILITIES.  CLEAR SKIES AND DECREASING WINDS WILL ALLOW ACTUAL
TEMPERATURES TO FALL TO 15 TO 25 DEGREES BELOW ZERO WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

Nearby

Wind Chill Warnings in Minnesota, 2009Wind Chill Warnings in Iowa, 2009Wind Chill Warnings in South Dakota, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.